tracking pixel
Mathematics and Statistics

Timothy Gillespie

Timothy Gillespie photo

Assistant Professor

Mathematics and Statistics

Main Campus
Ambrose Hall, 418
518 W. Locust St.
Davenport, IA 52803

563-333-6179
GillespieTimothyL@sau.edu

Why did you decide to study math?

I studied mathematics because I felt like it was a language that I could never learn by myself, and that becoming fluent in it would open up doors to many of the other sciences

Dr. Gillespie primarily teaches analysis and statistics-related courses, including mathematical programming and elementary number theory. He specializes in analytic number theory and statistics including zero distribution of automorphic L-functions and related prime number theorems. Dr. Gillespie is a member of the American Mathematical Society.

Download Dr. Gillespie's CV (pdf)

Education and Training

PhD, University of Iowa, Iowa City, Iowa

BS/BA, St. Ambrose University

Courses Taught

Pre-Calculus
Calculus I-III
Differential Equations
Probability and Statistics I
Abstract Algebra
Real Analysis
Complex Analysis
Elementary Number Theory
Mathematical Programming

Recent Publications

T. Gillespie (2017). Solvable base change and Rankin-Selberg convolutions. Science China Mathematics. Vol. 60,1. Pp 99-112. DOI: 10.1007/s11425-015-0572-1.

T. Gillespie, Y. Ye (2016). Zero correlation with lower order terms for automorphic L-functions. International Journal of Number Theory. Vol. 12,1. DOI 10.1142/S1793042116500032.

Ilwoo Cho, T. Gillespie (2015). Free probability on Hecke algebras. Complex Analysis and Operator Theory. Vol. 9,7. Pp. 1491-1531. DOI 10.1007/s11785-014-0403-1.

Ilwoo Cho, T. Gillespie, P. Jorgensen (2015). Asymptotic free probability for arithmetic functions and factorization of Dirichlet series. Journal of Analysis and Mathematical Physics. Vol 6,3. 255-295 DOI 10.1007/s13324-015-0117-1.

T. Gillespie (2014). On a Rankin-Selberg L-Function over Different Fields. Journal of Numbers. Vol 2014, Article ID 314173, 7 pages, http://dx.doi.org/10.1155/2014/314173.

T. Gillespie, Y. Ye (2014). The prime number theorem and Hypothesis H with lower-order terms. Journal of Number Theory. Vol 141. Pp 59-82.

T. Gillespie (2013). Factorization of Automorphic L-functions and their Zero Statistics. International Journal of Number Theory. Vol 9,6. 1367.

T. Gillespie, G. Ji (2010). A prime number theorem for Rankin-Selberg L-functions over number fields. Science China Mathematics. Vol. 53,1. Pp 1-10. Also available on ArXive:0910.3660.